Q. I have a strange sensation in my upper chest and throat. Should I be worried?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
Published on Mar 04, 2016 and last reviewed on: Jul 31, 2019

Hi doctor,

I am a 28 year old male. I do not smoke or drink. My weight is 185 lbs and height is 6'2". For the past few days, I have been experiencing something new. All of a sudden while lying down, I have experienced a sensation in my upper chest and throat that can only be described as a menthol cooling sensation. It is not painful, but rather a very strange sensation. I thought immediately it was some acid reflux or heartburn (never had either before). So, I tried liquid Gaviscon, fast acting liquid and it did nothing to alleviate it. As the night went on it was not as intense. Again this morning as the time passed, the feeling started to intensify back to how it was yesterday. It is located in my upper chest and lower throat. I have a history of really severe chronic constipation, bloating and gas problem. My diet lacks fiber. But, I have never had an issue with heartburn. I have experienced chronic back pain for several months and the urologist ruled out kidney issues, thinking it was constipation related. Could this all be related? Is there any remedy for this feeling? Should I be worried? Please help.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

  • To help you better, I need to know few details. Since when are you having this problem?
  • Do you have any abdominal pain? If so, is your pain persistent or intermittent?
  • Is there any breathlessness? What is the status of your alcohol consumption and smoking?

Revert back with the answers for the above questions to a medical gastroenterologist online -->https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Hi doctor,

I do not have any abdominal pain or breathlessness. But, I am suffering from constipation. Again more of a cooling sensation than pain for sure.  I just tried Tums today and they helped much more than the liquid. I never smoked and used to have little alcohol once a month. I just started having these symptoms three days ago and never had them before. Thank you.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

By reading and evaluating your follow up answers, it seems that you are suffering from acid peptic disease or acid reflux disease.

  • However, I would like to rule out any evidence of gallbladder stones that can cause the pain.
  • If you have any hunger pains, any fullness of stomach or gaseous distension of abdomen after taking meals then you should go for,
  1. Upper GI endoscopy - To rule out peptic ulcers.
  2. Ultrasound abdomen - To rule out gallbladder stones.
  • I would advise you to take a combination of Pantoprazole and Domperidone. Also take antiflatulent and anti-acidity syrup like Digene or Gelusil for symptomatic relief.
  • Do not consume any alcohol. I understand that you do not consume alcohol in great quantities, still if you have acid reflux, even small amount of alcohol can precipitate that.
  • I would also advice you to check for any skin lesions over the chest as in case you get them, this could be herpes.

For further information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Also Read Answers From:

Related Questions & Answers


I have stomach pain and swollen ankles. What could be the problem?

Query: Hello Doctor, Since 1 month I have been suffering from stomach problem. Whenever I eat something, I immediately have stomach pain and pass stools. There is swelling in both the ankles. I feel weak. What could be the problem?  Read Full »

Is Pantoprazole allergy something to be concerned about?

Query: Hello doctor, I had indigestion problems last month and I was given a Pan 40 injection in a 24/7 hospital in my locality. The moment I was given the injection, my body developed rashes, redness, and itching. My doctor immediately gave Avil injection after which rashes and redness subsided. Two days...  Read Full »

What causes oil in stools?

Query: Hello doctor,I am having digestive issues for some time, gotten a bit worse. Symptoms: bowel bloating and pain after meals or sometimes on empty stomach middle of the night, mornings, acid reflux with everything I eat, I eat purely healthy, puree my veggies and small amounts of chicken, eggs, salmon...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.